Hi all, I’m new here but unfortunately not new to MAV… I’ve been suffering with symptoms for 2 and a half years and it all started 3 days after the birth of my first baby… I tried to ignore the symptoms first and then I was misdiagnosed for about 6 months.
I’ve been to many doctors and tried many different migraine preventatives and nothing is working…
Currently I’m on topamax 100mgs twice daily and have just started nortriptyline 10mgs but will hopefully be working up to 50 mgs over the next few months…! I also get Botox injections every 3 months.
I’m just losing hope and finding things very difficult with my daughter to look after with a constant headache and off balance feeling…
I’m not getting much help from my current doctor so looking into changing to a specialist in the area of mav… Have my fingers crossed he will be able to help me…
Just wondering if anyone on here has actually improved with treatment???
I’m getting really down with this and feel nobody understands so it’s so nice to have found this group of people who r unfortunately suffering too x
I’m sorry that you are going through this. Yes, many many people recover and move on with their lives - some entirely meds free and with not another thought about MAV again and some by continuing with their meds.
Read the success stories on this site. Just type “success stories” in the search area. There are many more who recovered that are not included in the success stories.
I am not well yet, but the fact that pretty much everyone either recovers or gets it under control gives me hope.
Hang in there .
Thanks for your kind reply… It really meant a lot, I have had a look at some of the success stories and I intend to read some more later on also… It had given me some renewed hope!
I hope you yourself will find some relief soon too xx
Yes. Me!!! It was just a matter of getting the proper diagnosis & finding the right dr. My diagnosis is vestibular migraine & Topomax gave me my life back. I did recently have that increased. I take low dose Ativan for acute episodes of vertigo which I’m happy to report I haven’t had in over a year. I also have Compazine for headaches which I haven’t had to take thus far. I also get Botox every 3 months but not for the same reason LOL. I guess my saving grace is that I have amazing health insurance & treatment, testing & seeing the best doctors isn’t an issue for me unlike a lot of people which is quite unfortunate.
Thank you for your uplifting posts . I’m very happy for you. What dose Topamax are you on now? I’ve considered Topamax as well but I have had kidney stones in the past and heard that Topamax can make that worse, so I am holding off.
How bad was your first week on T? Were you able to go to work?
I have silent migraines with my MAV so my first week on Topomax was unusual for me because I actually had a constant mild headache. My dr told me that the medication would likely make me feel bad at first but told me to trust him & stick w/it because he felt that it would help. After about a week or 2 I had the strangest sensation. My head felt really clear & pain free. It made me wonder if I had been walking around with a headache for 43 years & never realized it.
I’m an attorney & I was able to work & do all my normal job duties. My understanding is that the drug typically makes people tired. It has never made me tired. I actually sleep less since going on it - maybe 5- 6 hours a night with one longer sleep on the weekend. I had forgetfulness for quite a few months when I first started. For instance I would forget to pay bills, went to the gym once with one shoe in my gym bag, couldn’t remember if I had eaten at times, but that improved & I learned to give myself reminders. I have occasional neuropathy in my hands but it only lasts for a few minutes. I started taking it in June 2014. I started with 25mg a day that increased to 25mg 2x daily over the course of 4 weeks. I just had it increased to 75 mg 2x daily. My dr offered to change drugs given my side effects but I find them quite tolerable & am so pleased with the results that I declined.
Thank you for responding. If you get a chance to do so, could you let me know why you have gone up your dose even though you seemed to have improved so well on lower doses?
Thanks and best wishes!
Thanks both for your replies x
I also tolerated topamax well, I get the pins and needles in my hand and feet regularly but I’m not too bothered by that… I’m not sleepy on it either… Every time I had to increase my dose I would feel a bit nauseated but it would taper off after a few weeks…!
I’m currently on 100mgs twice daily and reluctant to increase as I don’t feel it has helped at all… I want to come off it but every time I ask to come off it the doc increases it…!! He tried to increase it the last time I saw him but I refused so he added in nortriptyline instead…!!
Thanks again for replying
Hope you continue to stay well x